MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Catalog Number 1816MSK
Medical Device Problem Codes Device-Device Incompatibility (2919); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for mission disposable core biopsy instrument kit which are product catalog/lot number specific.Reportedly the mission disposable core biopsy instrument kit may have a mismatch between the coaxial and the needle in the kit devices.Device incompatibility due to the external diameter of the biopsy instrument being larger than the internal diameter of the coaxial needle is most likely to result in no patient involvement or a clinically insignificant procedural delay.If the coaxial needle has been deployed, an additional device would be required.If a compatible device is not immediately available, the procedure may need to be repeated, resulting in minor injury from a new needle puncture and care may be prolonged.If efforts are made to use the device despite incompatibility, unusual adverse events such as needle tip breakage may occur.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 11/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a biopsy procedure, the external diameter of the biopsy instrument being larger than the internal diameter of the coaxial needle.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for mission disposable core biopsy instrument kit which are product catalog/lot number specific.Reportedly the mission disposable core biopsy instrument kit may have a mismatch between the coaxial and the needle in the kit devices.Device incompatibility due to the external diameter of the biopsy instrument being larger than the internal diameter of the coaxial needle is most likely to result in no patient involvement or a clinically insignificant procedural delay.If the coaxial needle has been deployed, an additional device would be required.If a compatible device is not immediately available, the procedure may need to be repeated, resulting in minor injury from a new needle puncture and care may be prolonged.If efforts are made to use the device despite incompatibility, unusual adverse events such as needle tip breakage may occur.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was returned for evaluation.During visual evaluation, the device appeared to have residue throughout and the sample was returned in initial configuration with the cannula at the 00mm position.There were no visual anomalies noted on the device.Upon functional testing, an attempt was made to insert the mission needles into the compatible coaxial, but it was unsuccessful.Upon dimensional testing - the outer diameter of the mission instrument and the inner diameter of the compatible coaxial measurements were measured.It was noted that, the outer diameter of the mission instrument measurement was within the acceptable range but the inner diameter of the compatible coaxial measurement was not within acceptable range.Therefore, the investigation is confirmed for the identified component misassembled as the received sample had incorrectly sized coaxial needle.Also, the investigation is confirmed for the reported device-device incompatibility as the mission device did not fit into the compatible coaxial.A definitive root cause for the alleged device-device incompatibility and identified component misassembled issue could be determined as the manufacturing issue.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 11/2025), g3, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18524112
Report Number2020394-2023-01399
Device Sequence Number7875771
Product Code KNW
UDI-Device Identifier00801741097065
UDI-Public(01)00801741097065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1816MSK
Device Lot Number0001500891
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNKNOWN
Patient Sequence Number1
Patient SexUnknown